Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 114, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 7, 2011, 1:34 PM CDT for Bay County, Gulf County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 1:34 PM CDT (18:34 UTC)
- Expired
- Jun 7, 2011, 2:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 2:00 PM CDT | TSTM WND DMG | 4 Wnw Callaway, FL | TREE DOWN ON A CAR ON BAY AVENUE ACROSS FROM ROSENWALD HIGH SCHOOL |
| Jun 7, 2:10 PM CDT | TSTM WND DMG | 5 Sw Lynn Haven, FL | TREE DOWN ACROSS THE ROAD AT 23RD STREET AND BAYVIEW AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS52 KTAE 071834
SVRTAE
FLC005-045-071915-
/O.NEW.KTAE.SV.W.0114.110607T1834Z-110607T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 PM CDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 215 PM CDT/315 PM EDT/
* AT 130 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF
PANAMA CITY...OR NEAR WETAPPO...AND MOVING NORTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TYNDALL AFB...CALLAWAY...ST ANDREWS STATE PARK...PARKER...BEACON
BEACH...MILLVILLE...SPRINGFIELD...SOUTHPORT...PFN-BAY COUNTY
AIRPORT...MAGNOLIA BEACH...LYNN HAVEN...HILAND PARK...DIREGO
PARK...COLLEGE STATION...CEDAR GROVE...BRANNONVILLE...BAYOU GEORGE
AND BAY HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3031 8566 3022 8539 3020 8539 3020 8535
3014 8518 2987 8518 3000 8553 3000 8555
3005 8560 3009 8570 3013 8575
TIME...MOT...LOC 1834Z 113DEG 7KT 3012 8549
$$
42-DVD1 follow-up statement
419
WWUS52 KTAE 071853
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM CDT TUE JUN 7 2011
FLC005-045-071915-
/O.CON.KTAE.SV.W.0114.000000T0000Z-110607T1915Z/
GULF FL-BAY FL-
153 PM CDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM
CDT/315 PM EDT/ FOR SOUTHEASTERN BAY AND NORTHWESTERN GULF
COUNTIES...
AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM OVERSTREET TO HILAND PARK...
MOVING NORTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYNN
HAVEN...SPRINGFIELD...CALLAWAY...DIREGO PARK...CEDAR GROVE...
SOUTHPORT...ALLANTON...ST ANDREWS STATE PARK...PARKER...BEACON
BEACH...MILLVILLE...TYNDALL AFB...PFN-BAY COUNTY AIRPORT...PANAMA
CITY...MAGNOLIA BEACH AND BAY HARBOR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3031 8566 3022 8539 3020 8539 3020 8535
3014 8518 2987 8518 3000 8553 3000 8555
3005 8560 3009 8570 3013 8575
TIME...MOT...LOC 1853Z 113DEG 7KT 2997 8537 3021 8565
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:25 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 7, 8:25 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 AM EDT TUE JUN 7 2011
.DISCUSSION...12 UTC SURFACE ANALYSIS SHOWS A 1018 MB HIGH CENTERED
ACROSS THE CAROLINA OUTER BANKS. LIGHT EAST SOUTHEAST FLOW CONTINUED
ACROSS OUR REGION. AREAS OF HAZE AND SMOKE WERE REPORTED UNDER THE
VERY LIGHT WIND FLOW...AND THIS IS WELL SUPPORTED BY OBSERVATION OUT
THE WINDOW AND THE EARLY MORNING VISIBLE SATELLITE IMAGERY.
SATELLITE IMAGERY THIS MORNING ALSO SHOWS WHAT LOOKS LIKE A REMNANT
MCV MOVING SOUTH OF PENSACOLA. THIS FEATURE MAY LIKELY BE A TRIGGER
FOR SHOWER AND THUNDERSTORM DEVELOPMENT LATER TODAY ACROSS THE
WESTERN FLORIDA PANHANDLE.
VAPOR IMAGERY AND 500 MB ANALYSIS SHOWS A VERY LARGE RIDGE CENTERED
ACROSS WEST TENNESSEE. A WEAK SHORTWAVE WAS SLIDING DOWN THE U.S.
EAST COAST IMPACTING THE EAST SIDE OF THE RIDGE ALONG THE ATLANTIC
COAST. THIS WAVE WAS ALSO DELIVERING SOME MUCH DRIER MID LEVEL AIR
TO THE WESTERN ATLANTIC AND SOUTHEAST COAST. THIS DRIER MID LEVEL
AIR WILL HELP TO LIMIT COVERAGE OF SHOWER AND THUNDERSTORM
DEVELOPMENT...PARTICULARLY IN THE EASTERN AREAS TODAY AND INTO THE
LATTER PART OF THIS WEEK.
HIGH RESOLUTION MODEL DATA...MESOSCALE MODELS AND GLOBAL MODELS ALL
AGREE THAT THE FAVORED AREA FOR PRECIPITATION LOOKS TO BE ACROSS THE
FLORIDA PANHANDLE. THIS LOOKS PRIMARILY TO BE DUE TO THE BEST
MOISTURE BEING IN THIS PART OF THE CWA. THE AFTERNOON SEA BREEZE
WILL LIKELY BE THE TRIGGER...BUT SOME ENHANCEMENT FROM THE NEARBY
MCV COULD ALSO MAKE THINGS INTERESTING LATER. MODEL SOUNDINGS THIS
AFTERNOON FOR THE FLA PANHANDLE AT 94/69 YIELDS AROUND 3200 J/KG OF
SBCAPE. THE RELATIVE DRYNESS OF THE 800-500 MB LAYER WILL SERVE TO
MAXIMIZE MICROBURST POTENTIAL LATER THIS AFTERNOON...AS DOWNDRAFT
CAPE WILL LIKELY EXCEED 1000 J/KG THIS AFTERNOON IN THE
PANHANDLE...MUCH LIKE WHAT OCCURRED ACROSS S GA/N FLA ON MONDAY
AFTERNOON. SO EXPECT TO SEE A FEW STORMS THIS AFTERNOON IN THE FLA
PANHANDLE AND SOUTHEAST ALABAMA CAPABLE OF PRODUCING SOME STRONG
WINDS. GIVEN THE LARGE CAPE PRESENT BETWEEN -10/-30C LAYERS...CAN'T
RULE OUT SOME SMALL HAIL EITHER.
THE INHERITED FORECAST ACCOUNTS FOR ALL OF THESE POSSIBILITIES QUITE
WELL. WILL ONLY MAKE A FEW MINOR ADJUSTMENTS TO ACCOUNT FOR THE
LATEST UPDATES FROM THE 07/06Z MODELS. HAVE A GREAT DAY!
&&
.MARINE...EXPECT LIGHT WINDS AND SEAS TO CONTINUE OVER THE MARINE
AREA TODAY. A PERIOD OF EASTERLY FLOW WILL START TONIGHT...AND THIS
WILL LIKELY RESULT IN INCREASED WINDS AFTER MIDNIGHT FROM EAST TO
WEST ACROSS THE MARINE AREA.
&&
.AVIATION...EXPECT MVFR TO OCNL IFR VSBYS/CIGS DUE TO SMOKE AND/OR
FOG UNTIL AROUND 14Z AT MOST TAF SITES. AFTER 14Z VFR CONDITIONS
WILL PREVAIL WITH PROB30 GROUPS INCLUDING MVFR VSBYS/CIGS AT
TLH...ECP FOR THIS AFTERNOON AND EVENING.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...
HOLMES...INLAND JEFFERSON...JACKSON...LEON...LIBERTY...
WASHINGTON.
GM...NONE.
&&
AVIATION...BARRY
REST OF DISCUSSION...GODSEYHazardous weather outlook, Jun 7, 4:37 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 537 AM EDT TUE JUN 7 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-081000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 537 AM EDT TUE JUN 7 2011 /437 AM CDT TUE JUN 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WHILE TEMPERATURES WILL BE ABOVE NORMAL ONCE AGAIN THIS AFTERNOON...IT WILL NOT BE QUITE AS HOT AS RECENT DAYS AND HEAT INDICES WILL BE LOWER AS WELL. THERE IS THE POTENTIAL THAT SOME SMOKE FROM FIRES OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA COULD BLOW WEST INTO SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON WITH THE GREATEST COVERAGE OVER THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. STORMS WILL BE LESS NUMEROUS TODAY FURTHER EAST ACROSS SOUTH CENTRAL GEORGIA AND THE EASTERN FLORIDA BIG BEND. ONCE AGAIN...SUFFICIENTLY STEEP LOW LEVEL LAPSE RATES AND MOISTURE WILL RESULT IN AN ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF PULSE STORMS...A FEW OF WHICH COULD BECOME STRONG TO SEVERE. DAMAGING WIND GUSTS AND SMALL HAIL WILL ONCE AGAIN BE THE PRIMARY THREAT THIS AFTERNOON INTO EARLY EVENING. HOWEVER...WE DO EXPECT AN EARLIER END TO THE CONVECTION THIS EVENING. AN EASTERLY SURGE IS FORECAST OVER THE MARINE AREA OVERNIGHT THAT WILL BRIEFLY INCREASE WINDS TO 15 TO 20 KNOTS OVER THE EASTERN LEGS. MARINERS ARE ENCOURAGED TO EXERCISE CAUTION IF HEADING OUT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AS DRIER AIR MOVES INTO THE REGION FROM THE EAST...COVERAGE OF SHOWERS AND STORMS IS EXPECTED TO DROP OFF SIGNIFICANTLY. TEMPERATURES WILL ALSO TREND CLOSER TO NORMAL LEVELS. EAST WINDS WILL CONTINUE TO INCREASE OVER THE MARINE AREA OVERNIGHT WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER... ISOLATED STRONG TO SEVERE STORMS ARE FORECAST AND SPOTTERS ARE ENCOURAGED TO SELF ACTIVATE IF STORMS DEVELOP IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
In the hours before
Special weather statement, Jun 7, 1:17 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
217 PM EDT TUE JUN 7 2011
FLZ012-014-112-114-071900-
INLAND BAY FL-INLAND GULF FL-COASTAL GULF FL-COASTAL BAY FL-
117 PM CDT TUE JUN 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY AND GULF
COUNTIES...
* UNTIL 200 PM CDT/300 PM EDT/
AT 115 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES EAST OF PANAMA CITY...OR NEAR WETAPPO...MOVING
NORTHWEST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3016 8580 3021 8574 3020 8573 3024 8569
3031 8561 3022 8539 3020 8539 3020 8533
3015 8520 2988 8515 3000 8556 3005 8560
3009 8570
TIME...MOT...LOC 1817Z 117DEG 8KT 3010 8543
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:25 PM CDT | Special Marine Warning | TAE | 65 min | |
| Jun 6, 7:44 PM CDT | Special Weather Statement | TAE | Bay | 31 min |
| Jun 6, 7:45 PM CDT | Special Marine Warning | TAE | 45 min | |
| Jun 6, 7:50 PM CDT | Special Weather Statement | TAE | Jefferson | 40 min |
| Jun 6, 8:42 PM CDT | Special Weather Statement | TAE | Jefferson | 48 min |
| Jun 6, 9:17 PM CDT | Special Marine Warning | TAE | 58 min | |
| Jun 6, 9:21 PM CDT | Special Weather Statement | TAE | Jackson | 54 min |
| Jun 6, 9:25 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 50 min |
| Jun 6, 9:27 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 48 min |
| Jun 6, 9:56 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 49 min |
| Jun 6, 10:11 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 6, 10:12 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Liberty | 48 min |
| Jun 6, 10:29 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 46 min |
| Jun 6, 10:59 PM CDT | Special Weather Statement | TAE | Calhoun | 46 min |
| Jun 6, 11:11 PM CDT | Special Marine Warning | TAE | 64 min | |
| Jun 6, 11:26 PM CDT | Special Weather Statement | TAE | Bay | 34 min |
| Jun 6, 11:33 PM CDT | Special Marine Warning | TAE | 57 min | |
| Jun 7, 12:17 AM CDT | Dense Smoke Advisory | TAE | Gadsden, Jefferson, Leon, Wakulla | 2 hr |
| Jun 7, 12:27 AM CDT | Special Marine Warning | TAE | 71 min | |
| Jun 7, 3:41 AM CDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Leon and 1 more | 11 hr |
| Jun 7, 1:17 PM CDT | Special Weather Statement | TAE | Bay | 43 min |
| Jun 7, 1:30 PM CDT | Special Marine Warning | TAE | 45 min | |
| Jun 7, 2:12 PM CDT | Special Marine Warning | TAE | 63 min | |
| Jun 7, 2:13 PM CDT | Special Weather Statement | TAE | Bay | 47 min |
| Jun 7, 2:38 PM CDT | Fire Weather Watch | TAE | Gadsden, Holmes, Jackson, Jefferson, Leon, Madison and 1 more | 24 hr |
| Jun 7, 2:38 PM CDT | Red Flag Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 5 more | 28 hr |
| Jun 7, 4:00 PM CDT | Special Weather Statement | TAE | Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.